Alert archive / Indiana / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 5, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Mar 15, 2025, 2:57 AM EDT for 8 counties in Indiana. It was in force for 48 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 15, 2025, 2:57 AM EDT (06:57 UTC)
- Expired
- Mar 15, 2025, 3:45 AM EDT
- In force
- 48 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Boone County, IN, Carroll County, IN, Clinton County, IN, Hamilton County, IN, Howard County, IN, Montgomery County, IN, Tippecanoe County, IN, Tipton County, IN
The radar
The Indianapolis radar (KIND), 79 km from the middle of the area, began a volume at 06:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 15, 3:15 AM EDT | TSTM WND GST 60 | 3 Wsw Frankfort, IN | AWOS station KFKR Frankfort. |
| Mar 15, 3:49 AM EDT | TSTM WND DMG | 1 Ese Indian Heights, IN | Tree of unknown size downed over road. Time estimated from radar. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 14, 9:02 PM EDT | Tornado Watch | SPC | 7 hr |
| Mar 15, 2:36 AM EDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 7.0 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 99 J/kg
- Mixed-layer CIN
- -343 J/kg
- Mixed-layer LCL
- 2530 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 222 m²/s²
- 0-3 km storm-relative helicity
- 360 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
697
WUUS53 KIND 150657
SVRIND
INC011-015-023-057-067-107-157-159-150745-
/O.NEW.KIND.SV.W.0005.250315T0657Z-250315T0745Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Indianapolis IN
257 AM EDT Sat Mar 15 2025
The National Weather Service in Indianapolis has issued a
* Severe Thunderstorm Warning for...
Southern Carroll County in north central Indiana...
Southeastern Tippecanoe County in west central Indiana...
Clinton County in central Indiana...
Howard County in central Indiana...
Northern Boone County in central Indiana...
Northern Hamilton County in central Indiana...
Tipton County in central Indiana...
Northeastern Montgomery County in west central Indiana...
* Until 345 AM EDT.
* At 256 AM EDT, severe thunderstorms were located along a line
extending from near Lafayette to 8 miles east of Crawfordsville,
moving northeast at 55 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Greentown, Kokomo, Ulen, Michigantown, Darlington, Russiaville,
Dayton, Indian Heights, Atlanta, Burlington, Kempton, Rossville,
Colfax, Sharpsville, Mulberry, Kirklin, Advance, Thorntown, Tipton,
and Lebanon.
This includes the following highways...
Interstate 65 between mile markers 139 and 174.
Interstate 74 between mile markers 42 and 48.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
A Tornado Watch remains in effect until 400 AM EDT for west central
Indiana. A Tornado Watch also remains in effect until 1000 AM EDT for
central and north central Indiana.
&&
LAT...LON 4056 8637 4056 8591 4039 8586 4021 8586
3995 8676 4041 8691 4067 8637
TIME...MOT...LOC 0656Z 242DEG 48KT 4037 8683 4003 8673
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
White3 follow-up statements
506
WWUS53 KIND 150704
SVSIND
Severe Weather Statement
National Weather Service Indianapolis IN
304 AM EDT Sat Mar 15 2025
INC011-015-023-057-067-107-157-159-150745-
/O.CON.KIND.SV.W.0005.000000T0000Z-250315T0745Z/
Carroll IN-Tippecanoe IN-Clinton IN-Howard IN-Boone IN-Hamilton IN-
Tipton IN-Montgomery IN-
304 AM EDT Sat Mar 15 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 AM EDT
FOR SOUTHERN CARROLL...SOUTHEASTERN TIPPECANOE...CLINTON...HOWARD...
NORTHERN BOONE...NORTHERN HAMILTON...TIPTON AND NORTHEASTERN
MONTGOMERY COUNTIES...
At 304 AM EDT, severe thunderstorms were located along a line
extending from 7 miles east of Lafayette to 7 miles west of Lebanon,
moving northeast at 55 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Greentown, Kokomo, Ulen, Michigantown, Darlington, Russiaville,
Dayton, Indian Heights, Atlanta, Burlington, Kempton, Rossville,
Colfax, Sharpsville, Mulberry, Kirklin, Advance, Thorntown, Tipton,
and Lebanon.
This includes the following highways...
Interstate 65 between mile markers 139 and 174.
Interstate 74 between mile markers 42 and 48.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 400 AM EDT for west central
Indiana. A Tornado Watch also remains in effect until 1000 AM EDT for
central and north central Indiana.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4056 8637 4056 8591 4039 8586 4021 8586
3995 8676 4041 8691 4067 8637
TIME...MOT...LOC 0704Z 242DEG 48KT 4041 8672 4007 8662
TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$
White849
WWUS53 KIND 150717
SVSIND
Severe Weather Statement
National Weather Service Indianapolis IN
317 AM EDT Sat Mar 15 2025
INC107-157-150727-
/O.CAN.KIND.SV.W.0005.000000T0000Z-250315T0745Z/
Tippecanoe IN-Montgomery IN-
317 AM EDT Sat Mar 15 2025
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN TIPPECANOE AND
NORTHEASTERN MONTGOMERY COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 1000 AM EDT for central and
north central Indiana.
LAT...LON 4056 8637 4056 8591 4039 8586 4021 8586
3998 8667 4022 8668 4061 8649 4067 8637
TIME...MOT...LOC 0717Z 242DEG 48KT 4048 8655 4014 8645
$$
INC011-015-023-057-067-159-150745-
/O.CON.KIND.SV.W.0005.000000T0000Z-250315T0745Z/
Carroll IN-Clinton IN-Howard IN-Boone IN-Hamilton IN-Tipton IN-
317 AM EDT Sat Mar 15 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 AM EDT
FOR SOUTHEASTERN CARROLL...CLINTON...HOWARD...NORTHERN BOONE...
NORTHERN HAMILTON AND TIPTON COUNTIES...
At 317 AM EDT, severe thunderstorms were located along a line
extending from 9 miles southeast of Delphi to 6 miles north of
Lebanon, moving northeast at 55 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Greentown, Kirklin, Kokomo, Advance, Thorntown, Ulen, Michigantown,
Tipton, Russiaville, Lebanon, Sheridan, Indian Heights, Arcadia,
Atlanta, Burlington, Kempton, Windfall, Frankfort, Colfax, and
Sharpsville.
This includes Interstate 65 between mile markers 140 and 158.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1000 AM EDT for central and
north central Indiana.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4056 8637 4056 8591 4039 8586 4021 8586
3998 8667 4022 8668 4061 8649 4067 8637
TIME...MOT...LOC 0717Z 242DEG 48KT 4048 8655 4014 8645
TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$
White968
WWUS53 KIND 150737
SVSIND
Severe Weather Statement
National Weather Service Indianapolis IN
337 AM EDT Sat Mar 15 2025
INC015-150746-
/O.CAN.KIND.SV.W.0005.000000T0000Z-250315T0745Z/
Carroll IN-
337 AM EDT Sat Mar 15 2025
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CARROLL COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 1000 AM EDT for central and
north central Indiana.
LAT...LON 4056 8591 4040 8586 4021 8586 3999 8664
4025 8660 4043 8647 4043 8638 4056 8637
TIME...MOT...LOC 0736Z 242DEG 48KT 4059 8627 4025 8617
$$
INC011-023-057-067-159-150745-
/O.CON.KIND.SV.W.0005.000000T0000Z-250315T0745Z/
Clinton IN-Howard IN-Boone IN-Hamilton IN-Tipton IN-
337 AM EDT Sat Mar 15 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 AM EDT
FOR CLINTON...HOWARD...NORTHERN BOONE...NORTHERN HAMILTON AND TIPTON
COUNTIES...
At 336 AM EDT, severe thunderstorms were located along a line
extending from near Walton to 7 miles west of Tipton, moving
northeast at 55 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Greentown, Kirklin, Kokomo, Thorntown, Ulen, Michigantown, Tipton,
Russiaville, Lebanon, Sheridan, Indian Heights, Arcadia, Atlanta,
Kempton, Windfall, Frankfort, Sharpsville, and Advance.
This includes Interstate 65 between mile markers 140 and 153.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1000 AM EDT for central and
north central Indiana.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4056 8591 4040 8586 4021 8586 3999 8664
4025 8660 4043 8647 4043 8638 4056 8637
TIME...MOT...LOC 0736Z 242DEG 48KT 4059 8627 4025 8617
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$
WhiteWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 15, 1:57 AM EDT, 1 hour earlier. Its key messages:
- Fast-moving strong to severe thunderstorms will continue to march across central Indiana the remainder of the overnight with damaging winds and isolated tornadoes possible.
- More strong to severe storms are possible Saturday afternoon and evening and mainly over southeastern sections.
- Strong non-thunderstorms winds will continue today with frequent gusts 40 to 50 mph
- Heavy rainfall will also be a concern today with rainfall totals of 1 to 2 inches with locally higher amounts through tonight may produce localized flooding.
Area forecast discussion, Mar 15, 1:57 AM EDT, 1 hour before
Area Forecast Discussion National Weather Service Indianapolis IN 157 AM EDT Sat Mar 15 2025 .KEY MESSAGES... - Fast-moving strong to severe thunderstorms will continue to march across central Indiana the remainder of the overnight with damaging winds and isolated tornadoes possible. - More strong to severe storms are possible Saturday afternoon and evening and mainly over southeastern sections. - Strong non-thunderstorms winds will continue today with frequent gusts 40 to 50 mph - Heavy rainfall will also be a concern today with rainfall totals of 1 to 2 inches with locally higher amounts through tonight may produce localized flooding. && .SHORT TERM (Today and tonight)... Issued at 157 AM EDT Sat Mar 15 2025 Synopsis... A potent negatively-tilted low pressure system will lift northeast from northern Iowa to Lake Superior by this afternoon and Hudson Bay tonight as a broad upper trough moves into the Mississippi Valley. A strong 60+ knot low level jet will continue to pump deep moisture from the Gulf to the Ohio Valley Valley the remainder of the overnight before this feature shifts to eastern parts of Kentucky and Indiana late today. Latest radar data was indicated a broken line of storms with embedded supercells moving into east central Illinois and southeastern Missouri. These storms were located within an elongated area of strong deep moisture convergence an in the right entrance of a 100 knot upper jet streak, across northwestern Illinois. Deep and low level shear was outstanding over this area although surface base CAPEs were unspectacular per the SPC Mesoscale Analysis page owing partially to modest lapse rates and dew points only in the 50s downstream of the convection. Finally, Hi-Res soundings and hodographs were indicating long curved hodographs, 0-1km and 0-3km SRH values 500-700 m2/s2 and very fast storm motion of 60 knots from around 210 degrees. Thus, while the line and stratiform area continues to move east overnight, individual cells will race off to the northeast. The low level jet and strong surface pressure gradient associated the potent system will continue to generate gusts 40 to 50 mph away from storms today, while gusts will be much higher in any cell within the broken line especially the cells that rotate. With instability waning overnight, damaging winds will be the main threat with a lessor but non-zero chance for tornadoes, especially early and over the Wabash Valley. Heavy rain will also be a concern, but with the fast storm motion, flooding will be a lesser concern until potentially later today when better potential shifts to southeastern sections. Max moving average PWATS to 1.3 inches per SPS local sounding climatology support an inch to an inch and a half of storm total rainfall over central Indiana through tonight with the highest amounts likely over the southeastern sections as the initial cold front stalls due to the southern upper trough spinning up a surface low that will lift northeast along the stalled front and across the region tonight, and another low level jet will surge northeast into northern Kentucky and southeastern Indiana tonight, along with the surface low. In addition, a 100 knot 500 millibar speed max will be moving in and provide potential additional jet streak enhancement. With any breaks in the clouds likely limited to mid morning into early afternoon but a continued strong surge of return low level flow, temperatures will continue to be well above normal and likely reach the lower to middle 70s which is 20+ degrees above normal. However, it will be getting colder overnight tonight as the front moves through and cold advection takes over. The upper Wabash Valley could get all the way down to the upper 30s while southeastern sections should not get lower than the 40s. && .LONG TERM (Sunday through Friday)... Issued at 157 AM EDT Sat Mar 15 2025 Next week will continue March's variable, if not active weather pattern. The short term's multi-faceted, and at times potent weather system will linger rain showers into Sunday morning as temperatures recoil to near normal levels. Amid a longer-wave, yet progressive pattern...a broad zonal upper ridge will cross the Midwest Monday through Tuesday night. Robust south-southwesterly surface flow Tuesday will return highs to around 70F. The next weather system will also cross the central US Wednesday, again promoting impressive surface cyclogenesis from northwest of the local region and into the Great Lakes. Accompanying precipitation chances will have lower confidence in any appreciable amounts despite lingering through 2-3 periods as the system's supporting trough slows and broadens over the Ontario/Great Lakes region. Near to possibly slightly below normal readings are expected as the long term period ends amid zonal northwesterly flow, as southern extents of late-winter Canadian high pressure reach Indiana. The normal max/min through the long term increases from 52/33 to 54/35. && .AVIATION (06Z TAF Issuance)... Issued at 1147 PM EDT Fri Mar 14 2025 Impacts: - Winds 170-200 degrees to 25 knots with gusts to 45 knots and higher possible in severe storms, mainly overnight - MVFR and worse flying conditions at times in convection overnight and today Discussion: A potent low pressure system will lift northeast to Lake this afternoon as a broad upper trough moves into the PLains. This will cause the cold front to get hung up near and or west of the terminals. Return flow off the Gulf and an unstable atmosphere will lead to periods of thunderstorms, some severe overnight, along with windy conditions and deteriorating flying conditions at times through much of the TAF period. && .IND WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 4 PM EDT this afternoon for INZ021-028>031- 035>049-051>057-060>065-067>072. && SHORT TERM...MK LONG TERM...AGM AVIATION...MK
Hazardous weather outlook, Mar 14, 9:57 PM EDT, 5 hours before
Hazardous Weather Outlook...UPDATED National Weather Service Indianapolis IN 957 PM EDT Fri Mar 14 2025 INZ021-028>031-035>049-051>057-060>065-067>072-160200- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- 957 PM EDT Fri Mar 14 2025 This hazardous weather outlook is for central Indiana. .DAY ONE...Tonight. Strong wind gusts up to 55 mph are possible overnight. Severe thunderstorms are possible tonight. Damaging wind gusts up to 75 mph are the primary threat, though large hail and a few tornadoes are also possible. Heavy rain and lightning will accompany the storms overnight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. A few strong to severe thunderstorms and localized flooding are possible on Saturday, especially east of I-69. Damaging winds will be the main severe threat. Lightning will also be possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is likely late tonight. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 1:47 AM EDT | Severe Thunderstorm Warning | IND | Fountain, Parke, Vermillion, Vigo | 43 min |
| Mar 15, 2:04 AM EDT | Severe Thunderstorm Warning | IND | Fountain, Vermillion, Warren | 41 min |
| Mar 15, 2:13 AM EDT | Tornado Warning | IND | Fountain, Parke, Vermillion | 20 min |
| Mar 15, 2:18 AM EDT | Severe Thunderstorm Warning | IND | Fountain, Montgomery, Parke, Putnam, Tippecanoe | 42 min |
| Mar 15, 3:01 AM EDT | Tornado Warning | IND | Sullivan, Vigo | 29 min |
| Mar 15, 3:12 AM EDT | Severe Thunderstorm Warning | IND | Knox, Sullivan | 48 min |
| Mar 15, 3:38 AM EDT | Severe Thunderstorm Warning | IND | Clay, Daviess, Greene, Knox, Owen, Sullivan | 52 min |
| Mar 15, 3:41 AM EDT | Severe Thunderstorm Warning | IND | Clinton, Howard, Madison, Tipton | 49 min |
| Mar 15, 4:05 AM EDT | Severe Thunderstorm Warning | IND | Daviess, Knox, Martin | 40 min |
| Mar 15, 4:08 AM EDT | Severe Thunderstorm Warning | IND | Hendricks, Marion, Morgan, Owen, Putnam | 37 min |
| Mar 15, 4:09 AM EDT | Tornado Warning | IND | Daviess, Martin | 36 min |
| Mar 15, 4:22 AM EDT | Severe Thunderstorm Warning | IND | Monroe, Morgan, Owen | 23 min |
| Mar 15, 4:30 AM EDT | Tornado Warning | IND | Daviess, Lawrence, Martin | 30 min |
| Mar 15, 4:47 AM EDT | Severe Thunderstorm Warning | IND | Hancock, Hendricks, Johnson, Marion, Morgan, Shelby | 28 min |
| Mar 15, 4:47 AM EDT | Severe Thunderstorm Warning | IND | Jackson, Lawrence, Martin, Monroe | 43 min |
| Mar 15, 4:51 AM EDT | Tornado Warning | IND | Lawrence, Martin, Monroe | 24 min |
| Mar 15, 5:09 AM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Brown, Decatur, Jackson, Jennings, Monroe | 51 min |
| Mar 15, 5:13 AM EDT | Tornado Warning | IND | Bartholomew, Brown, Jackson, Lawrence, Monroe | 32 min |
| Mar 15, 5:33 AM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Decatur, Johnson, Rush, Shelby | 42 min |
| Mar 15, 5:50 AM EDT | Severe Thunderstorm Warning | IND | Henry, Rush, Shelby | 25 min |
| Mar 15, 6:23 AM EDT | Special Weather Statement | IND | Randolph | 22 min |
| Mar 15, 7:35 AM EDT | Special Weather Statement | IND | Lawrence, Martin | 25 min |
| Mar 15, 10:59 AM EDT | Special Weather Statement | IND | Martin | 31 min |
| Mar 15, 1:38 PM EDT | Special Weather Statement | IND | Greene | 37 min |
| Mar 15, 2:45 PM EDT | Areal Flood Advisory | IND | Brown, Greene, Hamilton, Hancock, Johnson, Lawrence and 5 more | 3 hr |
Nearby
Severe Thunderstorm Warnings in Indiana, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.